Gabapentin problems

Hi Everyone. I have been trying Gabapentin for two weeks now, very low dose 100mgs twice daily, but it seems to be making my legs much worse when I am in bed although when relaxing in the evening my legs seem a little easier. Has anyone else found this with Gabapentin or havn't I given it long enough yet.? Also is it true that you put on a lot of weight with this med? Regards to all

9 Replies

oldestnewest
  • Hi bedith, sorry you are struggling. I would have thought if gabapentin was going to help you would have had good results by now after 2 weeks.Not heard of it making anyones legs worse before but it didnt help me at all.Yes some people do say they gain a little weight with it.

    I would go and see your GP and say its not helping. X

  • Thanks P1pp1ns Will see what else he recommends

  • Some people can gain a lot of weight on it very quickly. Keep an eye on it with the doctor. If you start gaining too much, come off of it and try another treatment. You may need some adjustment on your dosage of medicine or to add a different type of medicine to your schedule. Maybe it's back to the drawing board? RLS and treatment for rls is so fussy that it's almost a personalized medicine/ non medicine combo treatment. Don't suffer too long before you insist on a change. Sorry that everything in my mind is so unspecific..

  • Gabapentin has made my legs(and arms )50 times worse so I have teken myself off them Seeing G.P. next week but don't know what else there is for me to try as I have been allergic to the dopamine type meds.

  • Sorry Bedith you have had this bad experience with gabapentin.All is not lost ! Have you tried the stronger pain meds? Some members are having good results using codeine or tramadol.Not sure if you have been on those before? x

  • Thanks for reply P1pp1ns I take Boots Paracetomol and codeine every night (soluble) and 20mgs Temazepam and I am still having problems. I havn't tried tramadol

  • Maybe you need something bit stronger bedith as I know you have severe symptoms ober many decades.Ask your GP maybe will give you something bit stronger. Good luck x

  • Hi I have also been trying Gabapentin as my consultant suggested - along with Ropinirole and Tramadol but like you my legs have been worse - going to leave it out. He also suggested Clonazepam 0.5mg at night which did work for 3 nights but now it's hit and miss you. As I write this I am walking about now 10pm and have been since 6pm don't know when legs will settle. Will try Clonazepam again in about an hour. Brings me to tears but hey ho what can you do but carryon - telling yourself there are worse things - but are there??

  • Thanks for reply. I have just written a post about my Dr's reaction to me saying the Gabapentin made my symptoms worse. It was very obvious he didn't believe me.

You may also like...